MAUDE Adverse Event Report: CORDIS CASHEL SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51008004L
Medical Device Problem Codes Crack (1135); Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82270621 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saberx radianz 8mm4cm 190cm percutaneous transluminal angioplasty (pta) balloon catheter did not deflate completely and was difficult to retract into the sheath.There was also resistance felt inside the sheath.A cordis radianz system was used in a ¿tri¿ endovascular therapy (evt) procedure.A brite tip radianz was inserted from the right radial artery (ra) and approached to the stenosis at the iliac artery.A vassallo guidewire crossed the lesion, and an unknown 6x20 cutting balloon catheter was used to inflate the stenosis region.After that, the saberx radianz was used for ¿adding inflation¿.The balloon seemed to have stuck to the stent.A smart radianaz 9x40 was implanted, and the saber radianz was used for post dilation.However, the pressure of deflator did not rise.The physician suspected that the complaint device may be ruptured.Deflation was not complete, and the balloon was difficult to retract into the sheath.Nevertheless, the device managed to be retracted into the sheath.However, there was resistance felt inside the sheath.Thus, the device was removed together with the guiding sheath.The physician checked the balloon part outside the patient because they suspected the balloon may be separated or fragment(s) may remain inside the patient, however, details were unclear.Angiography for confirmation could not be done due to removing the system.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).Here were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with the non-cordis cutting balloon.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was a little resistance felt when the device was used as post-dilation.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.Deflation was observed before the nominal pressure.The balloon catheter did not kink while being used.There was resistance felt when being retracted into the radianz guiding catheter.The target vessel was severely calcified, a little tortuous with a little acute angle.The stenosis percentage of the target vessel was 90%.The vessel accessing the target site was not calcified, not tortuous with a no acute angle and no stenosis.The complaint device was used as pre-dilation therefore, there was resistance felt when being delivered to the guiding catheter.The device was removed together with the guiding catheter because there was resistance felt between the guiding catheter and the device.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.Pressure was maintained for 1 or 2 seconds before the anomaly was noted.The balloon deflated a little.The balloon seemed to ¿stick¿ to a smart stent.The device will be returned for evaluation along with the radianz sheath.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, h3 and h6 as reported, a saberx radianz 8mm x 4cm 190cm percutaneous transluminal angioplasty (pta) balloon catheter did not deflate completely and was difficult to retract into the sheath.There was also resistance felt inside the sheath.A cordis radianz system was used in a ¿tri¿ endovascular therapy (evt) procedure.A brite tip radianz was inserted from the right radial artery (ra) and approached to the stenosis at the iliac artery.A vassallo guidewire crossed the lesion, and an unknown 6x20 cutting balloon catheter was used to inflate the stenosis region.After that, the saberx radianz was used for ¿adding inflation¿.The balloon seemed to have stuck to the stent.A smart radianaz 9x40 was implanted, and the saberx radianz was used for post dilation.However, the pressure of deflator did not rise.The physician suspected that the complaint device may be ruptured.Deflation was not complete, and the balloon was difficult to retract into the sheath.Nevertheless, the device managed to be retracted into the sheath.However, there was resistance felt inside the sheath.Thus, the device was removed together with the guiding sheath.The physician checked the balloon part outside the patient because they suspected the balloon may be separated or fragment(s) may remain inside the patient, however, details were unclear.Angiography for confirmation could not be done due to removing the system.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with the non-cordis cutting balloon.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was a little resistance felt when the device was used as post-dilation.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.Deflation was observed before the nominal pressure.The balloon catheter did not kink while being used.There was resistance felt when being retracted into the radianz guiding catheter.The target vessel was severely calcified, a little tortuous with a little acute angle.The stenosis percentage of the target vessel was 90%.The vessel accessing the target site was not calcified, not tortuous with a no acute angle and no stenosis.The complaint device was used as pre-dilation therefore, there was resistance felt when being delivered to the guiding catheter.The device was removed together with the guiding catheter because there was resistance felt between the guiding catheter and the device.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.Pressure was maintained for 1 or 2 seconds before the anomaly was noted.The balloon deflated a little.The balloon seemed to ¿stick¿ to a smart stent.(b)(4) the device was returned for analysis.A non-sterile saberx radianz 8mm x 4cm 190 was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The device was inspected observing the following conditions: the balloon was ruptured, and the distal portion was separated and not returned for analysis.No damages or anomalies were observed on the returned unit.Sem analysis was performed on the balloon.Results showed that the burst observed on the balloon material presented evidence of scratch marks near the borders of the burst.These observed conditions are commonly associated with events where the material is exposed to the presence of sharp materials that were in contact with the balloon surface.Therefore, it is assumed that the unit could be damaged by a sharp material ¿ surface interaction.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82270621 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.(b)(4) the device was returned for analysis.One non-sterile sheath of a brite tip radianz 110cm was received inside of a clear plastic bag.The part was unpacked to proceed with the product evaluation.During the visual inspection, a kink was observed 16cm from the distal tip.Dimensional analysis was performed to verify the correct od and id of the sheath, measurements were taken in three different places and results were found within specification.The sheath was flushed prior verification and functional testing was performed.A vessel dilator for test purposes was inserted into the sheath without any difficulty.A product history record (phr) review of lot 18167778 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ and ¿balloon withdrawal difficulty through guide/ sheath¿ could not be confirmed due to the poor condition in which the device was received and therefore, could not be properly analyzed.The reported ¿pta/ptca system cracked¿ and ¿catheter sheath introducer (csi) resistance/friction inner lumen¿ were not confirmed as no cracks were noted on the pta balloon catheter and the csi passed functional and dimensional analysis.However, confirmation of ¿balloon separated¿ was noted upon device analysis.Sem analysis was performed on the balloon and the balloon material presented evidence of scratch marks near the borders of the rupture.These findings are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Additionally, the device was being used to post dilate an implanted stent and the lesion was described as severely calcified and stenosed.It is likely these characteristics, along with the procedural factors and handling of the catheter described in the event description contributed to the damages reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
E25 R C92
EI  E25 RC92
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17716406
Report Number3007635982-2023-00289
Device Sequence Number2251125
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)251130(10)82270621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberR51008004L
Device Lot Number82270621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer11/10/2023
12/04/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/10/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
687-280-110 (B)(4) (BRITE TIP); SMART STENT SR09040L LOT:18168123; SR09040L (B)(4) (SMART RADIANZ 9*40); UNKNOWN CUTTING BALLOON CATHETER(6*20); VGW1430SP0 (B)(4) (VASALLO)
Patient SexUnknown